question-icon

What causes soreness, burning and itching feeling in groin area?

default
Posted on Mon, 18 May 2015
Question: I took the day after pill earlier in the month. About 3 days ago I noticed a soreness or raw feeling when I would wipe after using the restroom. I purchased Monistat 3 yesterday and used the 1st applicator. This caused the burning, itching feeling to increase. I woke up this morning and the filling of itching and burning was gone until I got up and used the restroom. The itching and discomfort when I wipe is there again today. I have used the second applicator. I am concerned if I actually have a yeast infection or if it could be something else.
doctor
Answered by Dr. Kathy Robinson (1 hour later)
Brief Answer:
could be another type of infection

Detailed Answer:
Hello and thank you for your question.
Unless you had the rare complication of allergy to monistat then the monistat should not have increased your itching and should have calmed it down after one or two applications.
It is likely that you have another type of infection like bacterial vaginosis or sexually transmitted infection that is causing your itching. Please see a doctor for a pelvic exam and testing as soon as possible.
Some of these infections can cause serious complications if they go untreated. There is no way to suggest treatment without knowing the exact cause of the itching.
Regards,
Dr. Robinson
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kathy Robinson (11 minutes later)
The itching and burning has subsided. It is still sore. Should that have gone away also or will that take some time? I am going to the dr. On Thursday I just would like a little piece of mind.
doctor
Answered by Dr. Kathy Robinson (2 minutes later)
Brief Answer:
it can take a while

Detailed Answer:
Hello and thank you for your question.
If the itching and burning has gone away then it can take a few days for the irritation to heal. As long as you are not having pelvic pain and more itching and burning then it should be fine to wait until you see your doctor on Thursday.
I hope it is all clear by that time.
Dr. Robinson
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Kathy Robinson

General & Family Physician

Practicing since :1989

Answered : 3535 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes soreness, burning and itching feeling in groin area?

Brief Answer: could be another type of infection Detailed Answer: Hello and thank you for your question. Unless you had the rare complication of allergy to monistat then the monistat should not have increased your itching and should have calmed it down after one or two applications. It is likely that you have another type of infection like bacterial vaginosis or sexually transmitted infection that is causing your itching. Please see a doctor for a pelvic exam and testing as soon as possible. Some of these infections can cause serious complications if they go untreated. There is no way to suggest treatment without knowing the exact cause of the itching. Regards, Dr. Robinson